Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 148, NWS St. Louis, MO

May 4, 2012Callaway County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 4, 2012, 8:33 AM CDT for Callaway County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 8:33 AM CDT (13:33 UTC)
Expired
May 4, 2012, 9:00 AM CDT
In force
27 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Callaway County, MO

The radar

The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2305 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WUUS53 KLSX 041333
SVRLSX
MOC027-041400-
/O.NEW.KLSX.SV.W.0148.120504T1333Z-120504T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
833 AM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CALLAWAY COUNTY IN CENTRAL MISSOURI...

* UNTIL 900 AM CDT

* AT 831 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULTON...AND
  MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  FULTON...STEEDMAN...REFORM AND PORTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3896 9210 3888 9164 3871 9164 3870 9166
      3871 9173 3868 9177 3878 9212
TIME...MOT...LOC 1333Z 277DEG 31KT 3886 9199

HAIL...1.00IN
WIND...<50 MPH

$$

CARNEY
1 follow-up statement
377 
WWUS53 KLSX 041347
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 AM CDT FRI MAY 4 2012

MOC027-041400-
/O.CON.KLSX.SV.W.0148.000000T0000Z-120504T1400Z/
CALLAWAY MO-
847 AM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CALLAWAY COUNTY UNTIL 900 AM CDT...

AT 845 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
FULTON...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
REFORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3893 9202 3888 9164 3872 9165 3875 9181
      3881 9203
TIME...MOT...LOC 1348Z 277DEG 30KT 3887 9182

HAIL...1.00IN
WIND...<50 MPH

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:54 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 4, 6:54 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CDT FRI MAY 4 2012

.UPDATE...
ISSUED AT 655 AM CDT FRI MAY 4 2012

COMPLEX SCENARIO OF MULTIPLE OUTFLOW BOUNDARIES MOVING THRU AN
AIRMASS THAT IS MOIST AND UNSTABLE AND GENERALLY OPEN TO
CONVECTION IF GIVEN A FOCUS WILL CREATE FAVORABLE CONDITIONS FOR
RAIN THIS MORNING...ESPECIALLY FOR CNTRL-NERN MO AND PARTS OF SW
IL.

THIS ROUND OF CONVECTION SHOULD FADE BY LATE MORNING...BUT
ADDITIONAL...MORE SCT-ISOLD TSRA POSSIBLE HEADING INTO THE LATE
AFTERNOON AND ESPECIALLY EVENING HOURS.

TES

&&

.SHORT TERM...
ISSUED AT 148 AM CDT FRI MAY 4 2012
(TODAY)

NEW CONVECTION CONTINUES TO DEVELOP IN SERN IA ON THE WRN PERIPHERY
OF THE LARGE MCS OVER NRN IL...WHILE SMALLER MCS OVER NWRN MO WAS
DROPPING SEWD. CLUSTER OF CONVECTION OVER NWRN MO WILL LIKELY DROP
SEWD INTO CNTRL MO EARLY THIS MRNG...WHILE NEW CONVECTION DEVELOPS
ACROSS NERN MO AND W CNTRL IL ALONG THE SWD MOVING OUTFLOW
BOUNDARY FROM THE NRN IL MCS. WILL HAVE AT LEAST SCATTERED SHOWERS/STORMS
OVER THE NRN HALF OF OUR FORECAST AREA THIS MRNG...THEN MORE
CONVECTIVE DEVELOPMENT LIKELY THIS AFTN ALONG REMNANT THUNDERSTORM
OUTFLOW BOUNDARIES ACROSS MAINLY THE SRN HALF OF OUR AREA WITH
THE MAIN SYNOPTIC FRONT REMAINING N OF THE FORECAST AREA. A LOT OF
UNCERTAINTY TODAY WITH THE COVERAGE OF CONVECTION AS THE
OPERATIONAL AND HIGH RESOLUTION EXPLICIT MODELS HAVING WIDELY
VARYING QPF SOLUTIONS. WITH MOIST AND UNSTABLE CONDITIONS THIS
AFTN THERE WILL BE THE THREAT FOR STRONG TO SEVERE STORMS.
ABOVE NORMAL HIGH TEMPERATURES CAN BE EXPECTED TODAY WITH
CONTINUED WARM AND MOIST SLY LOW LEVEL FLOW.

GKS

&&

.LONG TERM...
ISSUED AT 337 AM CDT FRI MAY 4 2012
(TONIGHT THROUGH THURSDAY)

WEAK UPPER LEVEL RIDGE WILL BUILD IN OVER THE MID MS VALLEY FOR THE
WEEKEND EFFECTIVELY MAINTAINING OUR CURRENT STALEMATE AT THE
SFC...WITH A VERY WARM...MOIST AND UNSTABLE AIRMASS IN PLACE WITH A
BOUNDARY ATTEMPTING TO EDGE SWD INTO IT WITH SOME SUCCESS...
CONTINUING THE TSRA THREAT PRIMARILY OVER THE NRN AND ERN FA WHERE
THIS BOUNDARY IS EXPECTED TO SETTLE THRU SUNDAY.  VERY WARM TEMPS
WILL ALSO BE REALIZED...ESPECIALLY IF CONVECTIVE DEBRIS CLOUDS
BEHAVE THEMSELVES TO ALLOW ENOUGH SUNSHINE THRU EACH DAY THRU
SUNDAY.  THIS SHOULD EQUATE TO MAX TEMPS FROM 85-90...WHICH WILL
FLIRT WITH RECORDS AT KSTL...KCOU...AND KUIN...BUT ARE EXPECTED TO
FALL SHORT.  SEE THE CLIMATE SECTION FOR MORE DETAILS.

MAINTAINED A BLAND 30-40PCT POPS TO REPRESENT TSRA THREAT INTO
SUNDAY WITH THE OCCASIONAL FRONTAL INTRUSIONS FROM THE N AND NE
UNTIL WE GET A BETTER HANDLE ON THINGS.

FOR THIS EVENING...THIS SHOULD INITIALLY TAKE THE FORM OF SCT TSRA
DEVELOPING ON OLD OUTFLOW BOUNDARIES IN CNTRL MO AND EFFECTIVE
FRONTS THANKS TO OUTFLOW BOUNDARIES IN PARTS OF W CNTRL IL AND SWRN
IL.  LO LEVEL JET SHOULD HELP TO FURTHER DEVELOP TSRA IN NERN MO
WITH GENERAL FLOW THANKS TO RIDGE BEING RATHER SLOW AND TO THE
SE...ALLOWING TSRA TO TRICKLE GENERALLY ALG-E OF THE MS RIVER LATER
TONIGHT.

MORE ORGANIZED AND WIDESPREAD TSRA CHCS WILL HOLD OFF UNTIL SUNDAY
WITH APPROACH OF CDFNT.  DIFFERENT TIMINGS STILL EXIST BETWEEN
MODELS...BUT MAIN CONSENSUS IS FOR SUNDAY AFTERNOON AND SUNDAY NIGHT
AND HAVE HIT THESE PERIODS WITH LIKELYS.

HEADING INTO THE WORK WEEK NEXT WEEK...TROF OVER THE UPPER MIDWEST
IS EXPECTED TO DIG INTO THE ERN CONUS...PASSING THRU OUR REGION LATE
TUESDAY AND TUESDAY NIGHT.  QUESTIONABLE MOISTURE FOR THIS TO WORK
WITH AND SO UNCERTAIN IF THIS WILL RESULT IN ANY RAIN...BUT THIS
WILL DELIVER A PERIOD OF COOLER MORE SEASONABLE WX TO OUR REGION FOR
MID-LATE WEEK AS HI PRES SETTLES IN.

TES

&&

.AVIATION...
ISSUED AT 628 AM CDT FRI MAY 4 2012

VARIOUS STORM COMPLEXES/OUTFLOWS ARE MOVING ACROSS THE FORECAST AREA
EARLY THIS MORNING...THOUGH MAINLY AFFECTING TAF SITES ALONG AND
EAST OF MISSISSIPPI RIVER. AS FOR KCOU...COULD STILL SEE SOME
ACTIVITY...AS NEW DEVELOPMENT HAS POPPED UP NEAR KDMO...SO KEPT
MENTION OF VCSH THERE THROUGH 14Z. OTHERWISE...KUIN...KSTL AND
KCPS COULD SEE SOME ACTIVITY THROUGH AT LEAST 13Z...SO ADDED TEMPO
MENTION FOR MVFR CIGS/VSBYS...WHILE KSUS WILL BE ON WESTERN
FRINGES. THEN SHOULD SEE A BREAK FROM STORMS BY MID MORNING...WITH
SOME SCATTERED STUFF STILL POSSIBLE THIS AFTERNOON...SO ADDED VCSH
MENTION BETWEEN 20Z AND 01Z FOR SITES ALONG AND EAST OF
MISSISSIPPI RIVER. OTHERWISE...SOUTH WINDS TO PERSIST TODAY BEFORE
BECOMING LIGHT AND VARIABLE TONIGHT. WITH PLENTY OF LOW LEVEL
MOISTURE AND LIGHT WINDS...KCOU COULD SEE SOME PATCHY FOG LATE
TONIGHT...SO ADDED MENTION.

SPECIFICS FOR KSTL...VARIOUS STORM COMPLEXES/OUTFLOWS ARE MOVING ACROSS
THE FORECAST AREA EARLY THIS MORNING...THOUGH MAINLY AFFECTING TAF
SITES ALONG AND EAST OF MISSISSIPPI RIVER. KSTL AND KCPS COULD
SEE SOME ACTIVITY THROUGH AT LEAST 13Z...SO ADDED TEMPO MENTION
FOR MVFR CIGS/VSBYS. THEN SHOULD SEE A BREAK FROM STORMS BY 16Z...WITH
SOME SCATTERED STUFF STILL POSSIBLE THIS AFTERNOON...SO ADDED VCSH
MENTION BETWEEN 20Z AND 01Z. OTHERWISE...SOUTH WINDS TO PERSIST
TODAY BEFORE BECOMING LIGHT AND VARIABLE TONIGHT.

BYRD

&&

.CLIMATE...
ISSUED AT 337 AM CDT FRI MAY 4 2012

RECORD MAX TEMPERATURES THROUGH SUNDAY...

                        FRI 5/4     SAT 5/5     SUN 5/6
SAINT LOUIS (KSTL)      92/1952     93/1952     91/2004
COLUMBIA    (KCOU)      91/1952     93/1952     90/1896
QUINCY      (KUIN)      89/1959     92/1943     91/1934

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 4, 3:53 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
353 AM CDT FRI MAY 4 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
353 AM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH
TONIGHT WITH THE BEST CHANCES GENERALLY EAST OF THE MISSISSIPPI
RIVER. SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY ACROSS
NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND
SOUTHWEST ILLINOIS...WHERE THESE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA
THROUGH MONDAY MORNING...WITH THE HIGHEST CHANCES EXPECTED ON
SUNDAY AND SUNDAY NIGHT. WHILE STRONG STORMS WILL BE POSSIBLE
THROUGH SUNDAY NIGHT...IT APPEARS THE BEST CHANCE FOR STORMS
EXCEEDING SEVERE LIMITS WILL BE SUNDAY AFTERNOON AND EVENING FOR
MUCH OF THE AREA...WHERE STORMS WILL BE CAPABLE OF LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

TES

In the hours before

Special weather statement, May 4, 7:42 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 AM CDT FRI MAY 4 2012

ILZ064-065-070-041315-
BOND IL-FAYETTE IL-MARION IL-
742 AM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOND...SOUTHWESTERN
FAYETTE AND NORTHWESTERN MARION COUNTIES UNTIL 815 AM CDT...

AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEAVER CREEK...OR 8 MILES SOUTH OF
GREENVILLE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TAMALCO...
  PATOKA...
  SHOBONIER...
  PLEASANT MOUND...
  PITTSBURG...
  VERNON...
  ST. PAUL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Special weather statement, May 4, 7:57 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 AM CDT FRI MAY 4 2012

MOZ042-041330-
AUDRAIN MO-
757 AM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AUDRAIN COUNTY UNTIL 830
AM CDT...

AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CENTRALIA...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEXICO...
  MARTINSBURG...
  LADDONIA...
  THOMPSON...
  VANDIVER...
  BENTON CITY...
  RUSH HILL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Special weather statement, May 4, 8:04 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 AM CDT FRI MAY 4 2012

MOZ036-042-051-041345-
AUDRAIN MO-MONTGOMERY MO-PIKE MO-
804 AM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR AUDRAIN COUNTY IN CENTRAL
MISSOURI...AND MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...AND
SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 845 AM CDT...

AT 759 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF CENTRALIA...MOVING EAST AT 40
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEXICO...
  WELLSVILLE...
  LADDONIA...
  MARTINSBURG...
  BUELL...
  NEW HARTFORD...
  VANDIVER...
  BENTON CITY...
  RUSH HILL...
  MIDDLETOWN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, May 4, 8:09 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
809 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     HAIL             SCOTT AFB               38.54N  89.85W
05/04/2012  M0.50 INCH       ST. CLAIR          IL   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH SLIGHTLY LARGER STONES MIXED
            IN.

&&

GOSSELIN
Special weather statement, May 4, 8:19 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 AM CDT FRI MAY 4 2012

ILZ070-041345-
MARION IL-
819 AM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
845 AM CDT...

AT 817 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KINMUNDY...OR 7 MILES NORTHEAST OF SALEM...
MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OMEGA...
  STEPHEN FORBES STATE PARK...
  IUKA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, May 4, 8:32 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       WHITE HALL              39.44N  90.40W
05/04/2012  M1.90 INCH       GREENE             IL   CO-OP OBSERVER

            24-HR TOTAL.

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:07 PM CDTRiver Flood WarningLSXLewis23 hr
May 4, 8:22 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery38 min
May 4, 8:52 AM CDTAreal Flood AdvisoryLSXAudrain5 hr
May 4, 8:54 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery25 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.